Alert archive / Michigan / River Flood Warnings in 2011
River Flood Warning 18, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Jul 27, 2011, 11:47 PM EDT for Kent County, Michigan. It took effect at Jul 28, 2011, 1:27 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2011, 11:47 PM EDT (03:47 UTC)
- In effect from
- Jul 28, 2011, 1:27 AM EDT
- Expired
- Jul 28, 2011, 4:19 AM EDT
- In force
- 3 hr
- Issued by
- NWS Grand Rapids, MI
- Flood severity
- Minor
County Kent County, MI
The radar
The Grand Rapids radar (KGRR), 15 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rogue River at Rockford (ROCM4).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
584 WGUS43 KGRR 280347 FLWGRR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1147 PM EDT WED JUL 27 2011 ...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... ROGUE RIVER BELOW ROCKFORD AFFECTING KENT COUNTY HEAVY RAINFALL HAS OCCURRED ACROSS THE ROGUE RIVER BASIN SINCE THIS MORNING. ADDITIONAL RAINFALL IS LIKELY OVERNIGHT AND COULD CAUSE ADDITIONAL RISES IN THE RIVER AS IT WILL BE HEAVY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK YOU OFF YOUR FEET... AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR. NEVER TRY TO WALK... SWIM... OR DRIVE THROUGH SUCH SWIFT WATER. IF YOU COME UPON FLOOD WATERS... STOP... TURN AROUND AND GO ANOTHER WAY. THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW ITS FLOOD STAGE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE AT WWW.WEATHER.GOV/GRR. && MIC081-282200- /O.NEW.KGRR.FL.W.0018.110728T0527Z-110728T2200Z/ /ROCM4.1.ER.110728T0527Z.110728T0600Z.110728T1000Z.NO/ 1147 PM EDT WED JUL 27 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD WARNING FOR THE ROGUE RIVER BELOW ROCKFORD. * UNTIL THURSDAY EVENING. * AT 11:15 PM WEDNESDAY THE STAGE WAS 7.2 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 8.2 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF HOMES UPSTREAM OF ROCKFORD * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.2 FEET ON MAR 6 2004. $$
1 follow-up statement
689 WGUS83 KGRR 280819 FLSGRR FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 419 AM EDT THU JUL 28 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED AND DOWNGRADED TO A FLOOD ADVISORY FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN... ROGUE RIVER BELOW ROCKFORD AFFECTING KENT COUNTY .HEAVY RAINFALL THAT HAS FALLEN ACROSS THE AREA SINCE WEDNESDAY MORNING WILL END THIS MORNING. MOST OF THE DAY ON THURSDAY WILL REMAIN DRY. MORE HEAVY RAINFALL WILL LIKELY MOVE INTO THE AREA THURSDAY EVENING AND THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE AT WWW.WEATHER.GOV/GRR. && MIC081-280849- /O.CAN.KGRR.FL.W.0018.000000T0000Z-110728T2200Z/ /ROCM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 419 AM EDT THU JUL 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE ROGUE RIVER BELOW ROCKFORD. AND HAS BEEN DOWNGRADED TO A FLOOD ADVISORY. * AT 2:00 AM THURSDAY THE STAGE WAS 6.6 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.7 FEET THIS MORNING. * IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF HOMES UPSTREAM OF ROCKFORD * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.1 FEET ON FEB 13 2009. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Jul 27, 9:50 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 27, 9:50 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 950 PM EDT WED JUL 27 2011 LATEST UPDATE...SYNOPSIS...SHORT TERM...AND HYDROLOGY... .SYNOPSIS...(950 PM EDT WED JUL 27 2011) SHOWERS AND THUNDERSTORMS TONIGHT THROUGH THURSDAY NIGHT WITH LOCALLY HEAVY RAINFALL AND FLOODING POSSIBLE. BEGINNING FRIDAY AND CONTINUING THROUGH EARLY NEXT WEEK...WARMER AND DRIER WEATHER WILL RETURN TO THE REGION. && .SHORT TERM...(950 PM EDT WED JUL 27 2011) (TONIGHT THROUGH FRIDAY NIGHT) WE HAVE UPDATED THE FCST THIS EVENING TO ADD IN THE FLASH FLOOD WATCH HEADLINES...AND TO INCREASE THE POPS TO 100 PCT FOR THE SRN TWO THIRDS OF THE CWFA. CONTINUOUS INFLUX OF HIGH THETA E AIR HAS LED TO SHOWERS AND STORMS CONTINUING ACROSS THE CWFA THIS EVENING...EVEN BETWEEN THE INITIAL MCS THAT ROLLED THROUGH HERE EARLIER TODAY AND THE MAIN ACTIVITY THAT IS EXPECTED TO MOVE IN ACROSS THE AREA OVERNIGHT TONIGHT. PWATS OF 2-2.5 ARE ADVECTING IN ON A 250-30 KNOT LLJ THAT IS MOVING OVER A FRONTAL BOUNDARY THAT LOOKS TO BE JUST SOUTH OF THE MI/IN BORDER AS OF 01Z THIS EVENING. THIS SECTION OF THE LLJ WILL TRANSLATE TO THE EAST THIS EVENING. THE RUC IS SHOWING THE STRONGEST CORE OF THE LLJ THEN ACROSS SE IA AND NW IL...AIMED RIGHT AT THE CONVECTION ACROSS THE IA/WI/IL BORDER. THE RUC TRANSLATES THIS LLJ TO THE ENE OVERNIGHT...RIGHT INTO THE SRN PORTION OF OUR CWFA. IF THIS DOES INDEED OCCUR...WE COULD BE LOOKING AT SOME VERY EFFICIENT RAINFALL TRAINING OVER THE SAME AREAS FOR A FEW HOURS. THE CONFIDENCE IN THIS IS GROWING QUICKLY...AND IT IS LOOKING LIKE WE WILL SEE SOME FLOODING OCCUR SOMEWHERE BETWEEN ROUGHLY I-96 TO THE MI/IN BORDER. THIS WAS THE REASON FOR THE FLASH FLOOD WATCH /SEE MORE DETAILS IN THE HYDRO SECTION BELOW/ AND WARNINGS ARE LOOKING MORE AND MORE LIKELY WHEN THE AXIS SETS UP OVERNIGHT. SEVERE THREAT IN OUR AREA IS NOT ZERO WITH A WARM FRONT TO OUR SOUTH AND SOME GOOD LOW LEVEL SHEAR IN PLACE. INSTABILITY IS ON THE RELATIVELY LOW SIDE....AND JUST REMAINS MARGINAL THROUGH THE NIGHT. IT REALLY DOES APPEAR THAT HYDROLOGY IS GOING TO BE THE BIG ISSUE TONIGHT. THE LLJ WILL THEN ALL SHIFT EAST OF THE AREA BY 18Z THU...EFFECTIVELY ENDING THE HEAVY RAINFALL THREAT FOR THE AREA. FRIDAY SHOULD BE ON THE QUIET SIDE WITH TEMPERATURES WARMING BACK INTO THE UPPER 80S FOR MUCH OF THE REGION WITH DECREASING CLOUDS. && .LONG TERM...(340 PM EDT WED JUL 27 2011) (SATURDAY THROUGH TUESDAY) ZONAL FLOW ACROSS THE NRN STATES WILL BEGIN TO BUCKLE OVER NEW ENGLAND BY EARLY NEXT WEEK. CHANCES FOR RAIN DURING THE PERIOD ARE NOT HIGH AS WE/LL GENERALLY BE CONTROLLED BY THE RIDGE TO THE WEST. AS THE FLOW BECOMES NWLY OVER THE GREAT LAKES LATE SUNDAY...A WEAK SHORT WAVE IS PROGD TO MOVE SOUTHEAST OVER THE CWA SUNDAY NIGHT. THE WEAK COLD FRONT ASSOCIATED WITH IT WILL PUSH THROUGH THE CWA BY MONDAY MORNING. WE/LL CONTINUE WITH THE SLIGHT CHANCE POP. THERE ISN/T MUCH MOISTURE WITH THIS SYSTEM BUT THERE IS SOME INSTABILITY. HOWEVER...THE INSTABILITY WILL BE MITIGATED SOMEWHAT BY THE NIGHT TIME ARRIVAL OF THE FRONT. MONDAY AND TUESDAY LOOKS DRY AND THEN ANOTHER COLD FRONT WILL MOVE THROUGH IN THE NW FLOW TUESDAY NIGHT. MOISTURE TRANSPORT VECTORS ARE A BIT LARGER WITH THIS SYSTEM SO WE SHOULD SEE A HIGHER CHANCE OF RAIN. TIMING IS STILL IN QUESTION. THE ECMWF 12 HOURS OR SO QUICKER WITH THE FRONT THAN THE GFS IS. FOR NOW WE/LL KEEP THE POPS CONFINED TO TUESDAY NIGHT. && .AVIATION...(744 PM EDT WED JUL 27 2011) BIGGEST CHALLENGE WITH THE 00Z SET OF TERMINAL FCSTS IS THE CONVECTIVE TRENDS AND RESULTING CONDITIONS THROUGH THU MORNING. AT 2340Z WED...AN AXIS OF SHOWERS WITH EMBEDDED STORMS EXTENDS ESSENTIALLY ALONG INTERSTATE 96...WITH MUCH LESS ACTIVITY ONGOING SOUTH ALONG THE I-94 TERMINALS. THIS WILL AFFECT THE I-96 TERMINALS OVER THE NEXT 2 TO 4 HOURS AND TEMPORARILY DIMINISH FROM WEST TO EAST. WE THEN EXPECT THE MORE WIDESPREAD STORMS TO REDEVELOP ACROSS THE AREA TOWARD AND AFTER 04Z TONIGHT AS THE LOW LEVEL JET STRENGTHENS AND HOLDS OVER THE AREA. ONCE THE LOW LEVEL JET MOVES IN...WE WILL THEN SEE PERIODS OF STORMS LIKELY THROUGH DAYBREAK THU MORNING. HEAVY RAINFALL OVERNIGHT WILL PRODUCE LOWER CIGS AND VSBYS IN THE IFR RANGE. WE SHOULD SEE STORM ACTIVITY THEN END FROM WEST TO EAST AFTER 12Z THU MORNING AS THE LOW LEVEL JET DIMINISHES AND SHIFTS OUT OF THE AREA. MVFR CIGS WILL LIKELY LINGER A COUPLE OF HOURS AFTER THE STORMS MOVE OUT. WE SHOULD SEE VFR CONDITIONS DEVELOP THEN THU AFTERNOON. && .MARINE...(340 PM EDT WED JUL 27 2011) THUNDERSTORMS WILL CONTINUE TO POSE POTENTIAL PROBLEMS FOR MARINERS TONIGHT THROUGH THURSDAY NIGHT. HEAVY RAINFALL...FREQUENT DANGEROUS LIGHTNING AND STRONG GUSTY WINDS OVER 30KTS WILL BE POSSIBLE WITH ANY STORM THROUGH THURSDAY NIGHT. && .HYDROLOGY...(950 PM EDT WED JUL 27 2011) WE HAVE ISSUED A FLASH FLOOD WATCH FOR THE SRN TWO THIRDS OF THE CWFA/HSA THROUGH 18Z THU. STORMS HAVE BEEN ONGOING THROUGH THE AFTERNOON AND EVENING HOURS ACROSS PORTIONS OF THE CWFA...ESPECIALLY ALONG I-96. THESE STORMS HAVE BEEN EFFICIENT RAIN PRODUCERS WITH RAINFALL RATES APPROACHING 2 INCHES PER HOUR WITH LOCALLY HIGHER AMOUNTS. PWATS OFF OF THE 00Z DTX SOUNDING ARE ABOVE 2.00 INCHES ALREADY WITH DVN SOUNDING SHOWING 2.36 INCHES AT 00Z. THE COLUMN IS NEARLY SATURATED WITH LOW LCL/S AND HIGH FREEZING LEVELS LEADING TO THE VERY EFFICIENT RAINFALL. THIS COMBINED WITH THE LLJ EXPECTED TO NOSE IN HERE THROUGH THE NIGHT WILL LIKELY PRODUCE SOME VERY HEAVY RAINFALL WHERE THE TRAINING OF STORMS SETS UP. THE BEST CHC OF HEAVY RAIN WILL BE ALONG AND SOUTH OF I-96. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: MACZKO/NJJ SHORT TERM: MACZKO/NJJ LONG TERM: 93 AVIATION: NJJ MARINE: MACZKO HYDROLOGY: NJJ
Hazardous weather outlook, Jul 27, 10:24 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1024 PM EDT WED JUL 27 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-281945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1024 PM EDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL OCCUR TONIGHT. SOME OF THESE STORMS TONIGHT MAY BE STRONG WITH WIND GUSTS UP TO 50 MPH. POTENTIAL FLOODING IS THE BIGGEST CONCERN OVERNIGHT TONIGHT. HEAVY RAINFALL WILL OCCUR AT TIMES AND WILL TEND TO AFFECT THE SAME AREAS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE LIKELY WITH SOME HIGHER AMOUNTS LIKELY. LOCATIONS THAT SEE NUMEROUS WAVES OF THUNDERSTORMS COULD SEE FLASH FLOODING OCCUR OVERNIGHT. THE AREAS MOST PRONE TO FLOODING TONIGHT ARE AREAS SOUTH OF A MUSKEGON TO ALMA LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH THURSDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. HEAVY RAINFALL AND DANGEROUS LIGHTNING ARE EXPECTED TO BE THE MAIN THREATS FROM THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...THOUGH SOME STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LMZ844>849-281945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1024 PM EDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THESE THUNDERSTORMS WILL CONTAIN DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL. GUSTY WINDS UP TO 40 KTS MAY BE POSSIBLE FROM THESE THUNDERSTORMS AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT. THESE THUNDERSTORMS WILL CONTAIN DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL. GUSTY WINDS UP TO 40 KTS MAY BE POSSIBLE FROM THESE THUNDERSTORMS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DUKE/MACZKO/NJJ
In the hours before
Special weather statement, Jul 27, 10:22 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 PM EDT WED JUL 27 2011
MIZ067-074-280330-
INGHAM-JACKSON-
1022 PM EDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL INGHAM COUNTY...MOVING
SOUTHEAST AT 30 MPH.
WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATERLOO TWP... LEONI... STOCKBRIDGE...
MICHIGAN CENTER... GRASS LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4209 8413 4242 8460 4268 8458 4262 8414
4239 8412
TIME...MOT...LOC 0222Z 293DEG 24KT 4242 8426
LAURENSLocal storm report, Jul 27, 10:23 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 PM EDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 4 E MUSKEGON 43.22N 86.17W
07/27/2011 MUSKEGON MI BROADCAST MEDIA
TREE LIMB DOWN ON VIOLET ST BETWEEN DANGL AND WALKER.
UNKNOWN DIAMETER.
0946 PM HEAVY RAIN 4 SSE MUSKEGON 43.17N 86.22W
07/27/2011 M2.07 INCH MUSKEGON MI AMATEUR RADIO
THIS WAS A STORM TOTAL.
&&
WHSpecial weather statement, Jul 27, 10:31 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1031 PM EDT WED JUL 27 2011
MIZ056-064-280400-
ALLEGAN-OTTAWA-
1031 PM EDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRAND HAVEN TO
SAUGATUCK...MOVING EAST AT 35 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEECHWOOD... OLIVE CENTER... HOLLAND...
HOLLAND TULIP ARPT... FENNVILLE... ZEELAND...
PULLMAN... EASTMANVILLE... ALLENDALE...
COOPERSVILLE... HAMILTON... DRENTHE...
BAUER... LAMONT... JAMESTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4255 8625 4258 8623 4264 8624 4270 8621
4292 8622 4307 8626 4308 8579 4243 8579
4243 8626
TIME...MOT...LOC 0232Z 273DEG 31KT 4301 8619 4262 8621
LAURENSSpecial weather statement, Jul 27, 10:38 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 PM EDT WED JUL 27 2011
MIZ057-280445-
KENT-
1038 PM EDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRAND RAPIDS...MOVING EAST SOUTHEAST AT 30
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE LIKELY
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALASKA... FALLASSBURG... ALTO...
LOWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4318 8572 4319 8532 4277 8531 4277 8578
4304 8579
TIME...MOT...LOC 0238Z 295DEG 25KT 4290 8549
LAURENSLocal storm report, Jul 27, 11:21 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1121 PM EDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN 2 N ROCKFORD 43.15N 85.56W
07/27/2011 M3.25 INCH KENT MI BROADCAST MEDIA
THIS WAS A STORM TOTAL.
1000 PM HEAVY RAIN 3 ESE WOLF LAKE 43.24N 86.05W
07/27/2011 M1.23 INCH MUSKEGON MI COCORAHS
12 HOUR TOTAL. 10AM-10PM.
1040 PM HEAVY RAIN NE ROCKFORD 43.12N 85.56W
07/27/2011 M4.83 INCH KENT MI BROADCAST MEDIA
UPDATE TO PREVIOUS REPORT. STORM TOTAL.
1040 PM HEAVY RAIN 2 N ROCKFORD 43.15N 85.56W
07/27/2011 M4.13 INCH KENT MI BROADCAST MEDIA
UPDATE TO PREVIOUS REPORT. STORM TOTAL.
1100 PM HEAVY RAIN NNW SPARTA 43.16N 85.71W
07/27/2011 M4.06 INCH KENT MI BROADCAST MEDIA
THIS WAS A STORM TOTAL.
1100 PM HEAVY RAIN 3 ESE GRAND RAPIDS 42.94N 85.61W
07/27/2011 M1.96 INCH KENT MI BROADCAST MEDIA
THIS WAS A STORM TOTAL.
&&
WHLocal storm report, Jul 27, 11:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1139 PM EDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM HEAVY RAIN 1 W HUDSONVILLE 42.87N 85.88W
07/27/2011 M2.80 INCH OTTAWA MI BROADCAST MEDIA
THIS WAS A STORM TOTAL.
1123 PM HEAVY RAIN 4 ENE ROCKFORD 43.14N 85.48W
07/27/2011 M3.60 INCH KENT MI BROADCAST MEDIA
THIS WAS A STORM TOTAL FROM THE EAST SIDE OF MYERS LAKE.
&&
KNThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:35 PM EDT | Areal Flood Advisory | GRR | Clinton, Gratiot, Ionia, Kent, Montcalm, Muskegon and 1 more | 12 hr |
| Jul 27, 8:40 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 27, 8:46 PM EDT | Flash Flood Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 9 more | 32 hr |
| Jul 27, 8:52 PM EDT | Special Weather Statement | GRR | Barry, Eaton | 53 min |
| Jul 27, 9:57 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 27, 10:09 PM EDT | Areal Flood Advisory | GRR | Eaton, Ingham, Jackson | 56 min |
| Jul 27, 10:22 PM EDT | Special Weather Statement | GRR | Ingham | 68 min |
| Jul 27, 10:31 PM EDT | Special Weather Statement | GRR | Ottawa | 89 min |
| Jul 27, 10:35 PM EDT | Flash Flood Warning | GRR | Kent | 10 hr |
| Jul 27, 10:38 PM EDT | Special Weather Statement | GRR | Kent | 2 hr |
| Jul 27, 10:51 PM EDT | Flash Flood Warning | GRR | Eaton, Ingham, Ionia, Jackson | 11 hr |
| Jul 28, 12:20 AM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 115 min |
| Jul 28, 12:35 AM EDT | Flash Flood Warning | GRR | Barry | 9 hr |
| Jul 28, 1:53 AM EDT | Special Weather Statement | GRR | Muskegon | 2 hr |
| Jul 28, 1:54 AM EDT | Flash Flood Warning | GRR | Gratiot, Kent, Montcalm, Muskegon, Newaygo | 8 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Eaton | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Eaton | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Ingham | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Ionia | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Ionia | 8 days |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Kent | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Kent | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Kent | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Ingham | 17 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Ingham | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Clinton | 7 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Barry | 30 hr |
| Jul 28, 4:16 AM EDT | River Flood Advisory | GRR | Kent | 7 hr |
Nearby
River Flood Warnings in Michigan, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.